Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 47, NWS Mobile, AL

November 30, 2018

NWS Mobile, AL issued this small craft advisory at Nov 30, 2018, 4:32 AM CST. It took effect at Nov 30, 2018, 6:00 PM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2018, 4:32 AM CST (10:32 UTC)
In effect from
Nov 30, 2018, 6:00 PM CST
Expired
Dec 2, 2018, 6:00 AM CST
In force
36 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

393 
WHUS74 KMOB 301032
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
432 AM CST Fri Nov 30 2018

GMZ630>636-650-655-670-675-301900-
/O.NEW.KMOB.SC.Y.0047.181201T0000Z-181202T1200Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
432 AM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect from 6 PM this evening to 6 AM CST
Sunday. 

* WINDS...Becoming south 20 to 30 knots.

* WAVES/SEAS...Seas building to 6 to 10 feet near shore and 9 to
  11 feet offshore. Waves in bays and waterways 2 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
6 follow-up statements
689 
WHUS74 KMOB 301258 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
658 AM CST Fri Nov 30 2018

GMZ630>636-302100-
/O.EXT.KMOB.SC.Y.0047.181201T0000Z-181201T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
658 AM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
3 PM CST SATURDAY...

* WINDS...Southeast 18 to 23 knots becoming south.

* WAVES/SEAS...2 to 3 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-302100-
/O.CON.KMOB.SC.Y.0047.181201T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
658 AM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SUNDAY...

* WINDS...Southeast 20 to 30 knots with occasional gusts to near
  gale force becoming south.

* WAVES/SEAS...Seas building to 6 to 10 feet near shore and 9 to
  11 feet offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
945 
WHUS74 KMOB 302046
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
246 PM CST Fri Nov 30 2018

GMZ630>636-010500-
/O.CON.KMOB.SC.Y.0047.181201T0000Z-181201T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
246 PM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 3 PM CST SATURDAY...

* WINDS...Southeast 18 to 23 knots becoming south. higher gusts to
  near gale force expected.

* WAVES/SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-010500-
/O.CON.KMOB.SC.Y.0047.181201T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
246 PM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SUNDAY...

* WINDS...Southeast 20 to 30 knots with occasional gusts to near 
  gale force becoming south. 

* WAVES/SEAS...Seas building to 6 to 10 feet near shore and 9 to 
  11 feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
521 
WHUS74 KMOB 010501
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1101 PM CST Fri Nov 30 2018

GMZ630>636-011315-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181201T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1101 PM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...

* WINDS...Southeast 18 to 23 knots becoming south. Higher gusts 
  to near gale force expected. 

* WAVES/SEAS...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-011315-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1101 PM CST Fri Nov 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...Southeast 20 to 30 knots with occasional gusts to near 
  gale force becoming south. 

* WAVES/SEAS...Seas building to 6 to 10 feet near shore and 9 to 
  11 feet offshore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
838 
WHUS74 KMOB 011306
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
706 AM CST Sat Dec 1 2018

GMZ630>636-012100-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181201T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
706 AM CST Sat Dec 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...South 18 to 23 knots becoming southwest.

* WAVES/SEAS...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

GMZ650-655-670-675-012115-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
706 AM CST Sat Dec 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...South 20 to 30 knots with occasional gusts to near gale
  force becoming southwest. 

* WAVES/SEAS...Seas 6 to 10 feet near shore and 9 to 11 feet
  offshore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
091 
WHUS74 KMOB 012126
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
326 PM CST Sat Dec 1 2018

GMZ630>636-012230-
/O.EXP.KMOB.SC.Y.0047.000000T0000Z-181201T2100Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
326 PM CST Sat Dec 1 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

GMZ650-655-670-675-020530-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
326 PM CST Sat Dec 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

* WINDS...South 20 to 35 knots becoming southwest.
  
* WAVES/SEAS...Seas 6 to 10 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
689 
WHUS74 KMOB 020606
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1206 AM CST Sun Dec 2 2018

GMZ650-655-670-675-021200-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-181202T1200Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1206 AM CST Sun Dec 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS...South 20 to 25 knots becoming southwest.

* WAVES/SEAS...Seas 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 11:40 PM CST, 4 hours 52 minutes earlier.

Area forecast discussion, Nov 29, 11:40 PM CST, 4 hours 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1140 PM CST Thu Nov 29 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...VFR to MVFR cigs through 01.06z. Expect increasing
mid to low clouds over much of the north central gulf coast
region through 01.06z. Could also see some short periods of light
rain through 01.00z, followed by better coverage of light to
moderate rainshowers through 01.06z, followed by increasing
coverage of heavy showers and thunderstorms early Sat morning.
Winds will be southeast at 8 to 13 knots with slightly higher
gusts through about 30.15z followed by increasing southeast winds
at 10 to 20 knots with slightly higher gusts through 01.06z.
32/ee

&&

.PREV DISCUSSION... /issued 817 PM CST Thu Nov 29 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...A high risk of rip currents will continue along the
gulf beaches of AL and NWFL through late Sun night. A high Surf
Advisory is now in effect for the gulf beaches of AL and NWFl from
Fri evening through Sat Afternoon. Surf heights of 3 to 5 feet
can be expected during the advisory period. Will also monitor this
pattern closely for possible minor coastal flooding along the AL
and NWFL coast including all inland bays and sounds occurring
mainly Fri night through midday Sat. If a Coastal Flood Advisory
is issued it will likely be issued during the day on Fri
approximately 12 hours before the event occurs. Stay tuned for
further updates on this developing situation. 32/ee

PREV DISCUSSION... /issued 602 PM CST Thu Nov 29 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...VFR to MVFR cigs through 30.18z. Expect increasing
mid to low clouds over much of the north central gulf coast region
through 30.18z. Could also see some short periods of light rain
through 30.12z. Winds will be southeast at 10 to 15 kts through
30.18z. 32/ee

PREV DISCUSSION... /issued 428 PM CST Thu Nov 29 2018/

NEAR TERM /Now Through Saturday night/...Zonal flow aloft tonight
gradually transitions southwesterly across the central Gulf Coast
region Friday ahead of a deepening upper level trough over the Rocky
Mountains. Mostly cloudy to overcast skies will generally prevail
over the region through Friday afternoon with this pattern. Weak
isentropic ascent may result in a few light rain showers, primarily
over southeast Mississippi and interior southwest Alabama late
tonight into Friday. Otherwise, increased southerly surface flow
between high pressure over the western Atlantic and the deepening
area of low pressure over the Rocky Mountains/Plains will result in
increased low level moisture and warmer temperatures across our area
tonight into Friday.

The rest of the near/short term forecast will focus on potential
heavy rain and severe weather impacts across our forecast area late
Friday night into Saturday. A deepening upper level low will lift
northeastward across the central Plains Friday night into Saturday
as a 90-100 kt 500 mb jet lifts northeastward across the Mississippi
and Ohio Valley regions. Another shortwave trough in the mid level
flow will lift northeastward across the northern Gulf of Mexico
Friday evening/night, which may result in an organized area of
convection developing over our Gulf marine zones late Friday night.
Short range guidance has been in relatively good agreement with
bringing this band of organized convection, with an associated heavy
rainfall potential toward the southern Baldwin county AL coast and
much of the western Florida Panhandle along an advancing warm front
late Friday night into Saturday morning. Locally heavy rainfall
amounts of 2-4 inches with localized higher amounts will be possible
especially southeast of a Fort Morgan AL to Florala AL line, where
we will highlight a limited potential of localized flooding Friday
night into Saturday morning. A drier airmass/dry slot in the
southwest flow arrives over our western/northwestern zones, where
decreased rain chances should occur Saturday afternoon into Saturday
evening/night. A good chance of showers/storms may continue across
portions of far southwest and south central Alabama and the western
Florida Panhandle into Saturday night as this part of our area
remains within a moist/unstable airmass underneath minor
shortwave impulses aloft and perhaps also along a weak surface
boundary.

The atmosphere will become increasing unstable across our forecast
area late Friday night into Saturday morning as warm advection
spreads inland. MLCAPE values rising to 500-1000 J/KG in conjunction
with sufficient low level and deep layer shear will bring a threat
of severe storms to our region beginning late Friday night, but
probably more so into early to mid Saturday morning, especially
as warm sector lifts inland. A few organized/rotating storms with
damaging winds and possibly a couple of tornadoes will remain a
threat going into Saturday morning as the warm front lifts inland.
Instability may tend to shift toward eastern/southeastern parts
of the area Saturday afternoon/evening, but decreasing low level
wind profiles may allow for a decreasing severe threat during the
afternoon/evening. /21

LONG TERM /Sunday Through Thursday/...

A powerful mid and upper level jet streak over the Ohio River
Valley on Sunday will lift northeast into the Northeast U.S. by
Monday morning. Lift associated with the right entrance region of
this jet streak will enhance large scale ascent over top of a
surface front that will be stalled out from coastal Alabama
northeast across the Florida Panhandle. The airmass along and
south of the front will remain warm, moist, and modestly unstable.
Deep layer shear should remain strong across the region Sunday
through Monday, but overall mid level lapse rates should remain
weak, which should limit the overall severe weather potential.
Some heavier rainfall will be possible, especially Sunday night
into Monday across coastal portions of the forecast area.

A low amplitude northern stream shortwave will move east across
the area Monday night with the surface front shifting southeast
of the area by next Tuesday. Showers and thunderstorms will come
to an end with strong surface high pressure building in from the
north. Drier and much cooler weather conditions can be expected
for the middle portions of next week. Temperatures should average
several degrees below average. Conditions should favor another
freeze across inland portions of the forecast area by next
Wednesday morning. /JLH

MARINE...

A moderate to occasionally strong southerly flow will prevail
through Friday, before stronger onshore flow develops with
building seas Friday night into Saturday morning ahead of an
approaching low pressure system. Small Craft Advisory criteria
will likely be met over the Gulf waters Friday night and Saturday,
as winds increase to 20-25 knots (and perhaps as high as 25-30
knots well offshore Friday night into Saturday morning). Seas also
build to 7-10 feet during this time. May also have to watch for a
brief period of near gale force gusts well offshore. Showers and
storms return Friday through early next week, with potential for
some severe storms with heavy rain Friday night into Saturday
morning. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Sunday night for ALZ265-266.

     High Surf Advisory from 6 PM Friday to 6 PM CST Saturday for
     ALZ265-266.

FL...High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

     High Surf Advisory from 6 PM Friday to 6 PM CST Saturday for
     FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:01 PM CSTHigh Surf AdvisoryMOBBaldwin, Mobile58 hr
Nov 30, 9:52 AM CSTCoastal Flood AdvisoryMOBBaldwin, Mobile29 hr
Nov 30, 1:46 PM CSTFlash Flood WatchMOBBaldwin, Covington41 hr

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.